MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Catalog Number 621-00-36H
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: trident psl with purefix ha 62mm; cat# 542-11-62h; lot# 23603601.Acetabular dome hole plug; cat# 2060-0000-1; lot# 7rvmmd.V40(tm).Femoral head; cat# 6364-2-136; lot# g2039956.Exeter v40 stem 50mm no 3; cat# 0580-1-503; lot# g1423462.6.5 cancellous bone screw 25mm; cat# 2030-6525-1; lot# kl5mnd.6.5 cancellous bone screw 25mm; cat# 2030-6520-1; lot# d61mpd.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision hip for possible infection and bursitis.Stem, head, cup and liner removed.Cement spacer implanted.
 
Additional Manufacturer Narrative
An event regarding infection involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device noted the following: damage consistent with the explantation process was observed on the insert.Impressions were observed on the proximal side of the liner which was consistent with insert/shell contact.Yellow discoloration consistent with absorption of synovial fluid, was also observed on the insert.A higher magnification image of articulating surface shows damage consistent with burnishing, scratching, and third body indentations.The damage modes present on the articulating surface are common damage modes for uhmwpe material analysis of the returned device noted the following: based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "regarding event description "revision hip for possible infection and bursitis.Cement spacer implanted.Infection clinically confirmed? no" 67y/o male, implanted (b)(6) 2009, explanted (b)(6) 2019, op.Record (b)(6) 2009 right hybrid exeter tha with implant labels.Undated x-ray print-outs 2 ap 1 lat right hip demonstrates a hybrid tha, reduced in nominal position with no gross pathology noted.No op.Reports, no clinical or pmh, no serial images or bacteriology reports.No confirmation of event description.Insufficient data to generate a report." -product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as bacteriology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Revision hip for possible infection and bursitis.Stem, head, cup and liner removed.Cement spacer implanted.Update: "1.Was the infection clinically confirmed? no.".

Brand Name
TRIDENT 0° CROSSFIRE INSERT 36 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8687083
Report Number0002249697-2019-02212
Device Sequence Number2220489
Product Code LZO
UDI-Device Identifier07613327023732
UDI-Public07613327023732
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K991952
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2010
Device Catalogue Number621-00-36H
Device Lot Number1ZMCFC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight81